Klonopin Rehab

Call 1 (888) 460-6556
any time to discuss treatment options
Get Help Now
  • Use This Format Only: (###) ###-####
  • This field is for validation purposes and should be left unchanged.

Do I Really Need Klonopin Withdrawal Treatment?

In many cases, it can be very difficult and dangerous to withdrawal from Klonopin. Because the symptoms are sometimes so severe, Klonopin users and abusers should consider treatment in the form of tapering off their medication or formal detox.

Why Taper Off Klonopin?

Users who take Klonopin in order to treat seizures or panic attacks should understand that stopping the drug suddenly and entirely may cause withdrawal symptoms. According to the NLM, you should “not stop taking clonazepam [brand name Klonopin] without talking to your doctor, even if you experience side effects such as unusual changes in behavior or mood.” The withdrawal symptoms for Klonopin can be very severe and may include:

klonopin withdrawal

Withdrawal treatment is recommended as some symptoms can be dangerous.

  • “New or worsening seizures”
  • Hallucinations
  • Anxiety
  • Insomnia
  • Sweating
  • Change in behavior
  • Shaking of body parts
  • Stomach cramps
  • Muscle cramps
  • Shaking

Because of these issues, if you want to stop taking Klonopin, you should speak with your doctor first. Your doctor will likely want to taper you off of the medication slowly in order to curb the more severe withdrawal symptoms. Tapering off Klonopin will not be easy, as you will still experience withdrawal symptoms, but you will not experience them as strongly as you would with completely stopping your Klonopin treatment.

Klonopin Detox

For many people, Klonopin withdrawal is very serious and can be dangerous. Hallucinations and seizures can both cause problems if the person is not somewhere safe, and sometimes, attending formal detox is necessary. Especially for Klonopin abusers and addicts, detox is a good way to begin Klonopin rehab and to start to recover.

According to a study from the NCBI, “Withdrawal phenomena appear to be more severe following withdrawal from high doses or short-acting benzodiazepines,” so Klonopin abusers who take high doses of the drug will struggle with severe Klonopin withdrawal.  Also “dependence on alcohol or other sedatives” can make withdrawal from Klonopin worse. If these factors are present in your Klonopin abuse, you should absolutely consider Klonopin withdrawal treatment.

Do I Really Need Klonopin Withdrawal Treatment?

Anyone who may be physically and psychologically dependent on Klonopin should consider withdrawal treatment, even if it is just tapering off the doses slowly with the help of your doctor. However, this will not help your addiction to Klonopin, should you be struggling with it, so you may need an even more intense treatment.

Ask yourself these questions.

  • Do I experience physical symptoms when I stop taking Klonopin?
  • Do I experience emotional or psychological symptoms when I stop taking Klonopin?
  • Have I been taking Klonopin for more than a few months?
  • Am I addicted to or abusing Klonopin?
  • Do I abuse alcohol or other drugs in addition to Klonopin?
  • Do I only feel normal when I have taken Klonopin?
  • Do I feel like I need Klonopin in order to wake up or to go to sleep?
  • Is my use of Klonopin affecting my school, work, or social life?
  • Have I tried to withdraw from Klonopin before and was not able?

If you answer yes to these questions, you really do need Klonopin withdrawal treatment. Maybe you only need your doctor to taper your doses, or you might need full addiction treatment, but you cannot quit Klonopin suddenly if you are dependent.